Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 193, NWS Tulsa, OK

May 15, 2020LeFlore County, Sequoyah County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 15, 2020, 1:05 PM CDT for LeFlore County, Sequoyah County, Oklahoma. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 15, 2020, 1:05 PM CDT (18:05 UTC)
Expired
May 15, 2020, 1:45 PM CDT
In force
40 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties LeFlore County, OK, Sequoyah County, OK

The radar

The Western Arkansas radar (KSRX), 28 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 15, 1:46 PM CDTTSTM WND DMGCowlington, OKROOFS OFF BARNS, POWER LINES DOWN, LARGE ELECTRICAL TOWER DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.1 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2020-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2020-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -234 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1018 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-234 m²/s²
0-3 km storm-relative helicity
-297 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

620 
WUUS54 KTSA 151805
SVRTSA
OKC079-135-151845-
/O.NEW.KTSA.SV.W.0193.200515T1805Z-200515T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
105 PM CDT Fri May 15 2020

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Eastern Sequoyah County in east central Oklahoma...
  Northeastern Le Flore County in southeastern Oklahoma...

* Until 145 PM CDT.

* At 105 PM CDT, a severe thunderstorm was located 5 miles southwest
  of Gans, moving northeast at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations in or near the path include...
  Sallisaw...                       Muldrow...
  Roland...                         Gans...
  Moffett...                        Cowlington...
  Cottonwood...                     

This includes Interstate 40 in Oklahoma between mile markers 309 and
326.
 
LAT...LON 3521 9473 3535 9483 3537 9483 3558 9463
      3540 9443 3537 9443
TIME...MOT...LOC 1805Z 228DEG 11KT 3532 9474 

HAIL...1.00IN
WIND...60MPH
 
$$

Lacy
1 follow-up statement
473 
WWUS54 KTSA 151821
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
121 PM CDT Fri May 15 2020

OKC079-135-151845-
/O.CON.KTSA.SV.W.0193.000000T0000Z-200515T1845Z/
Sequoyah OK-Le Flore OK-
121 PM CDT Fri May 15 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR EASTERN SEQUOYAH AND NORTHEASTERN LE FLORE COUNTIES...

At 121 PM CDT, a severe thunderstorm was located near Gans, moving
northeast at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations in or near the path include...
Muldrow...                        Roland...
Gans...                           Moffett...
Cowlington...                     Cottonwood...

This includes Interstate 40 in Oklahoma between mile markers 310 and
326.
 
LAT...LON 3523 9469 3532 9478 3538 9479 3558 9463
      3540 9443 3537 9443
TIME...MOT...LOC 1821Z 228DEG 11KT 3535 9469 

HAIL...1.00IN
WIND...60MPH
 
$$

Lacy

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 12:28 PM CDT, 37 minutes earlier.

Area forecast discussion, May 15, 12:28 PM CDT, 37 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1228 PM CDT Fri May 15 2020

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Ongoing storms will continue to impact terminals from western AR
through SE OK with an expected decrease in coverage from north to
south through the afternoon. Once storms clear terminals there is
low confidence that storms can spread back across the region later
tonight so no mention will made in the fcst at this time. Possible
lower ceilings and patchy fog tonight with an uptick in precip
coverage expected by late morning Saturday and beyond this fcst
valid time.

&&

.PREV DISCUSSION... /Issued 1110 AM CDT Fri May 15 2020/

..UPDATE...

DISCUSSION...
Two primary boundaries being followed this morning. Initial
outflow from earlier morning storms has pushed near the Interstate
40 corridor in eastern OK with strong to severe storms continuing
to develop in vicinity. This boundary has slowed southward
progress over the past few hours and conditions will become
increasingly unstable to its east and south. Further north the
more substantial cold front has pushed to near Interstate 44 and
marks the northward extent of any stronger storm potential.
Between the two boundaries will remain a heavy rain potential and
more so across eastern OK nearer the generation zone of higher
rain rate cores. Through the afternoon the northern boundary will
continue southward and likely overtake the more southern boundary
with a continue chance of strong to severe storms. The corridor of
most unstable air is likely to remain just west and south of the
forecast area. Assuming the aforementioned boundary does continue
a southward advance the late afternoon and evening svr storms will
confined to far southern portions of the fcst area and points
further south and west. Updated forecast will adjust precip
expected precip trends with north to south advance. Also temps
lowered across northern areas and further cooling may be needed
in later updates.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   76  65  79  62 /  90  40  70  50
FSM   79  65  79  65 /  90  40  80  80
MLC   79  64  77  63 /  90  60  80  60
BVO   73  64  79  60 /  50  50  70  50
FYV   73  63  77  62 /  90  40  80  80
BYV   72  63  78  62 /  80  30  80  80
MKO   75  64  77  63 /  90  40  70  60
MIO   73  64  79  62 /  70  50  60  60
F10   77  64  77  63 /  90  50  70  50
HHW   81  66  77  65 /  90  80  80  60

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 4 PM CDT this afternoon for OKZ049-053-
     066-068>076.

AR...Flash Flood Watch until 4 PM CDT this afternoon for ARZ029.

&&

AVIATION.....07
Hazardous weather outlook, May 15, 12:58 PM CDT, 7 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1258 PM CDT Fri May 15 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1258 PM CDT Fri May 15 2020

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.
TORNADO.
	RISK...Limited.
	AREA...Southeast Oklahoma.
	ONSET...Afternoon.

SEVERE THUNDERSTORM.
	RISK...Significant.
	AREA...Southeast Oklahoma into west central Arkansas.
	ONSET...Ongoing...continuing through early evening.

FLASH FLOOD.
	RISK...Elevated.
	AREA...East central Oklahoma and west central Arkansas.
	ONSET...Ongoing...improving by early evening.

DISCUSSION...
Widespread storms are ongoing from far northwest Arkansas
through southeast Oklahoma.  Strong to severe storms were
ongoing along the Interstate 40 corridor.  The potential
for severe storms will continue into the early evening
hours across southeast Oklahoma.  Locally damaging
winds will be the primary hazard.  A brief tornado
will also be possible as storms interact with the
advancing outflow boundary.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Thunderstorm Potential...Heavy Rain Potential.
SUNDAY...Thunderstorm Potential.
MONDAY THROUGH THURSDAY...No Hazards.

EXTENDED DISCUSSION...
Thunderstorm chances will continue into the day Saturday as an
upper low lifts into northeast Texas. A few of these storms could
briefly become severe with locally heavy rainfall. Lingering
showers and thunderstorms could continue Sunday across far southeast
Oklahoma and northwest Arkansas before shifting southeast of the
area by mid to late afternoon.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, May 15, 12:24 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1224 PM CDT FRI MAY 15 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1213 PM     FLASH FLOOD      WAGONER                 35.96N 95.37W
05/15/2020                   WAGONER            OK   BROADCAST MEDIA

            BROADCAST MEDIA RELAYED SOCIAL MEDIA REPORT FROM WAGONER
            COUNTY SHERIFFS OFFICE OF WIDESPREAD FLOODING ACROSS
            WAGONER COUNTY.

&&

JDS
Special weather statement, May 15, 12:36 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1236 PM CDT Fri May 15 2020

OKZ070-071-073>075-151815-
Haskell OK-Pittsburg OK-Muskogee OK-Latimer OK-McIntosh OK-
1236 PM CDT Fri May 15 2020

...SIGNIFICANT WEATHER ADVISORY FOR HASKELL...SOUTHERN MCINTOSH...
NORTHERN LATIMER...PITTSBURG AND SOUTHEASTERN MUSKOGEE COUNTIES UNTIL
115 PM CDT...

At 1236 PM CDT, strong thunderstorms were located along a line
extending from 3 miles east of Briartown to 5 miles west of Quinton
to 8 miles east of Scipio to 4 miles southeast of Holdenville.
Movement was south at 20 mph.

Penny size hail and winds in excess of 40 mph will be possible with
these storms.

Locations in or near the path include...
Mcalester...                      Wilburton...
Eufaula...                        Stigler...
Hartshorne...                     Krebs...
Quinton...                        Porum...
Savanna...                        Webbers Falls...
Crowder...                        Whitefield...
Alderson...                       Kinta...
Canadian...                       Indianola...
Hanna...                          Ashland...
Higgins...                        Raiford...

This includes Interstate 40 in Oklahoma between mile markers 278 and
285.

LAT...LON 3505 9609 3506 9607 3509 9606 3512 9603
      3512 9601 3515 9601 3515 9598 3525 9598
      3525 9586 3533 9555 3555 9517 3505 9494
      3481 9540 3474 9579 3475 9609
TIME...MOT...LOC 1736Z 355DEG 18KT 3530 9517 3513 9547 3505 9581 3505
9634

Lacy
Special weather statement, May 15, 12:44 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1244 PM CDT Fri May 15 2020

OKZ072-074-076-151815-
Haskell OK-Sequoyah OK-Le Flore OK-
1244 PM CDT Fri May 15 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HASKELL...CENTRAL
SEQUOYAH AND NORTHWESTERN LE FLORE COUNTIES UNTIL 115 PM CDT...

At 1244 PM CDT, strong thunderstorms were located along a line
extending from 2 miles south of Brushy to 4 miles east of Mc Curtain.
Movement was east at 10 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Sallisaw...                       Muldrow...
Spiro...                          Panama...
Keota...                          Mccurtain...
Bokoshe...                        Gans...
Marble City...                    Brushy...
Mc Curtain...                     Brushy Lake State Park...
Short...                          Shady Point...
Cowlington...                     Milton...

This includes Interstate 40 in Oklahoma between mile markers 303 and
321.

LAT...LON 3561 9448 3505 9467 3512 9499 3560 9481
TIME...MOT...LOC 1744Z 255DEG 10KT 3551 9472 3517 9489

Lacy
Local storm report, May 15, 12:47 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1247 PM CDT FRI MAY 15 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 AM     TSTM WND DMG     7 NE WARNER             35.57N 95.22W
05/15/2020                   MUSKOGEE           OK   OTHER FEDERAL

            USACE REPORTED TREES DOWN IN THE SPANIARD CREEK AREA
            NORTHEAST OF WARNER.

&&

JDS
Local storm report, May 15, 12:48 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1248 PM CDT FRI MAY 15 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     FLASH FLOOD      1 W SALLISAW            35.46N 94.81W
05/15/2020                   SEQUOYAH           OK   PUBLIC

            REPORT OF STREET FLOODING WITH VEHICLE STRANDED.

&&

JDS
Local storm report, May 15, 12:50 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1250 PM CDT FRI MAY 15 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1248 PM     FLASH FLOOD      MUSKOGEE                35.75N 95.37W
05/15/2020                   MUSKOGEE           OK   EMERGENCY MNGR

            EAST HANCOCK STREET IN MUSKOGEE FLOODED.

&&

JDS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 3:16 AM CDTSpecial Weather StatementTSAOttawa59 min
May 15, 3:23 AM CDTSpecial Weather StatementTSANowata67 min
May 15, 3:59 AM CDTSpecial Weather StatementTSACraig, Nowata, Ottawa46 min
May 15, 4:49 AM CDTSpecial Weather StatementTSACraig, Delaware, Nowata, Ottawa, Washington41 min
May 15, 5:03 AM CDTSpecial Weather StatementTSAAdair, Cherokee, Mayes, Rogers42 min
May 15, 5:34 AM CDTSpecial Weather StatementTSANowata26 min
May 15, 5:41 AM CDTAreal Flood AdvisoryTSACraig, Nowata, Washington4 hr
May 15, 5:44 AM CDTSpecial Weather StatementTSAAdair, Cherokee, Mayes46 min
May 15, 6:08 AM CDTSpecial Weather StatementTSATulsa37 min
May 15, 6:16 AM CDTSevere Thunderstorm WarningTSARogers, Tulsa, Wagoner44 min
May 15, 7:00 AM CDTSpecial Weather StatementTSATulsa30 min
May 15, 7:02 AM CDTSpecial Weather StatementTSAWagoner28 min
May 15, 7:04 AM CDTAreal Flood AdvisoryTSARogers, Tulsa, Wagoner3 hr
May 15, 7:08 AM CDTSpecial Weather StatementTSANowata, Washington37 min
May 15, 8:11 AM CDTSpecial Weather StatementTSAWagoner34 min
May 15, 8:23 AM CDTSpecial Weather StatementTSAOsage52 min
May 15, 8:53 AM CDTSpecial Weather StatementTSAMuskogee37 min
May 15, 9:05 AM CDTAreal Flood AdvisoryTSACherokee, Muskogee, Wagoner3 hr
May 15, 9:10 AM CDTSpecial Weather StatementTSACraig35 min
May 15, 9:11 AM CDTSpecial Weather StatementTSAMuskogee34 min
May 15, 9:16 AM CDTFlash Flood WarningTSACraig, Nowata4 hr
May 15, 9:24 AM CDTAreal Flood AdvisoryTSARogers, Wagoner3 hr
May 15, 9:27 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Muskogee, Sequoyah48 min
May 15, 9:37 AM CDTFlash Flood WarningTSAMuskogee, Wagoner3 hr
May 15, 9:40 AM CDTSpecial Weather StatementTSAWagoner35 min
May 15, 9:55 AM CDTAreal Flood AdvisoryTSAWashington3 hr
May 15, 10:04 AM CDTSpecial Weather StatementTSAMcIntosh26 min
May 15, 10:10 AM CDTSpecial Weather StatementTSAMuskogee50 min
May 15, 10:13 AM CDTSpecial Weather StatementTSATulsa32 min
May 15, 10:26 AM CDTSevere Thunderstorm WarningTSASequoyah49 min
May 15, 10:30 AM CDTAreal Flood AdvisoryTSAMcIntosh, Muskogee3 hr
May 15, 10:32 AM CDTSpecial Weather StatementTSAMcIntosh28 min
May 15, 10:34 AM CDTAreal Flood AdvisoryTSATulsa3 hr
May 15, 10:40 AM CDTSevere Thunderstorm WarningTSAHaskell, Muskogee, Sequoyah50 min
May 15, 10:43 AM CDTSpecial Weather StatementTSATulsa32 min
May 15, 10:45 AM CDTSpecial Weather StatementTSAOkmulgee30 min
May 15, 10:51 AM CDTSevere Thunderstorm WarningTSAMcIntosh39 min
May 15, 11:02 AM CDTFlash Flood WarningTSAMcIntosh, Muskogee, Okmulgee4 hr
May 15, 11:07 AM CDTAreal Flood AdvisoryTSACherokee, Craig, Delaware, Mayes, Rogers, Wagoner3 hr
May 15, 11:27 AM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Sequoyah48 min
May 15, 11:45 AM CDTAreal Flood AdvisoryTSAOkfuskee3 hr
May 15, 12:02 PM CDTSpecial Weather StatementTSAMcIntosh28 min
May 15, 12:07 PM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah38 min
May 15, 12:12 PM CDTSpecial Weather StatementTSAHaskell33 min
May 15, 12:23 PM CDTFlash Flood WarningTSAHaskell, Sequoyah3 hr
May 15, 12:36 PM CDTSpecial Weather StatementTSAHaskell, Pittsburg39 min
May 15, 12:44 PM CDTSpecial Weather StatementTSASequoyah31 min
May 15, 12:52 PM CDTAreal Flood WarningTSAMayes, Muskogee, Rogers, Wagoner9 hr
May 15, 1:01 PM CDTAreal Flood WarningTSACraig, Nowata9 hr
May 15, 1:12 PM CDTFlash Flood WarningTSAHaskell, LeFlore, Sequoyah4 hr
May 15, 1:19 PM CDTSpecial Weather StatementTSALatimer26 min
May 15, 1:25 PM CDTSpecial Weather StatementTSAHaskell35 min
May 15, 1:40 PM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah50 min
May 15, 1:43 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore47 min
May 15, 1:52 PM CDTFlash Flood WarningTSALatimer, LeFlore, Pittsburg4 hr
May 15, 2:11 PM CDTRiver Flood WarningTSANowata62 hr
May 15, 2:19 PM CDTSpecial Weather StatementTSALeFlore26 min
May 15, 2:22 PM CDTSevere Thunderstorm WarningTSALeFlore53 min
May 15, 2:49 PM CDTSevere Thunderstorm WarningTSALeFlore41 min
May 15, 2:55 PM CDTAreal Flood WarningTSAMcIntosh, Muskogee, Okmulgee9 hr
May 15, 3:08 PM CDTRiver Flood AdvisoryTSACherokee6 hr
May 15, 3:11 PM CDTAreal Flood WarningTSAHaskell, Sequoyah9 hr
May 15, 3:30 PM CDTAreal Flood AdvisoryTSALeFlore, Pushmataha2 hr
May 15, 4:40 PM CDTAreal Flood AdvisoryTSAChoctaw2 hr
May 15, 5:12 PM CDTAreal Flood WarningTSAHaskell, LeFlore, Sequoyah9 hr
May 15, 5:40 PM CDTAreal Flood WarningTSALatimer, LeFlore, Pittsburg9 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.